MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-008
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 8mm amplatzer septal occluder was selected for implant on (b)(6) 2024.During implant the device took on a cobra shape.The device was removed from the patient and replaced with a new 9mm amplatzer septal occluder.There were no interactions with cardiac structures.There were no angulations or kinks noted in the delivery system.There were no clinically significant delays in the procedure.The patient remained hemodynamically stable throughout the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
An event of device deformation was reported.The device was returned to abbott for investigation and met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Information from the field indicated that a 7f delivery system was used to deliver the device which could have contributed to the deformed deployment noted, as use of a larger sheath may influence deformations of the device.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
An event of device deformation was reported.The device was returned to abbott for investigation and met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.The cause of the reported event could not conclusively be determined.Please note per the instructions for use, the recommended size delivery system for an 8mm septal occluder is a 6f.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19035838
Report Number2135147-2024-01499
Device Sequence Number8187526
Product Code MLV
UDI-Device Identifier00811806010052
UDI-Public(01)00811806010052(17)280229(10)8943329
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-008
Device Lot Number8943329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/22/2024
07/10/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/02/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown